Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused
Jul 13, 2011

I have been taking Reyataz and Epzicom for about 1 1/2 year, I started with a cell count of 2 and now am over 400 (viral load in the high millions, became undetectable in the first few months after receiving treatment). The labs are coming better each time I visit my doctor but I feel sicker as time goes by. I felt very healthy when I did not do any treatment (would ride my bike for miles, exercise, run, hit the gym every day, read, write, etc) while now I am too sick to even look at my bike and my laptop collects dust. My doctor says that all my labs are coming fine and that what I'm going thru is something that happens and that it will be all over. However, my body keeps feeling wasted while psychologically I want to engage in so many activities. Could this be low testosterone or what is happening? I am contemplating about stopping the treatment and enjoy the quality of life I once had even if this means that I may just drop somewhere. I will be seeing a psychologist just to make sure that I make the right decision whichever that may be but a few opinions or advice would be greatly appreciated. Thank you in advance

Response from Dr. Henry

A hormone, general health, and neuropsychological assessment would be advise to help determine what factors are contributing to your fatigue (ie low testosterone one relatively common cause as you mention). It would be unusual but possible that your HIV medications could be directly involved (in that case a switch to an alternative regimen would be preferred versus stopping HIV meds--choices depend on your treatment/resistance history). KH



Previous
Loose stools and sperm color PLEASE HELP!!!
Next
Hep B Vaccination

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement